logo CRAS
Comptes Rendus. Mathématique
Analyse fonctionnelle
Convex C 1 extensions of 1-jets from compact subsets of Hilbert spaces
[Prolongements convexes et différentiables de champs tayloriens d’ordre $1$ dans l’espace de Hilbert]
Comptes Rendus. Mathématique, Tome 358 (2020) no. 5, pp. 551-556.

Soit X un espace de Hilbert. Nouns montrons que, étant donné un sous-ensemble compact K de X et deux fonctions continues f:K, G:KX, pour qu’il existe une fonction convexe FC 1 (X) telle que (F,F)=(f,G) dans K, il faut et il suffit que

  • (1) f(x)f(y)+G(y),x-y pour tout x,yK, et que
  • (2) si x,yK et f(x)=f(y)+G(y),x-y, G(x)=G(y).

Nous résolvons également un problème similaire pour K remplacé par un sous-ensemble borné arbitraire de X, et pour C 1 (X) remplacé par la classe C b 1,u (X) de fonctions différentiables avec des dérivées uniformément continues sur les sous-ensembles bornés de X.

Let X denote a Hilbert space. Given a compact subset K of X and two continuous functions f:K, G:KX, we show that a necessary and sufficient condition for the existence of a convex function FC 1 (X) such that F=f on K and F=G on K is that the 1-jet (f,G) satisfies:

  • (1) f(x)f(y)+G(y),x-y for all x,yK, and
  • (2) if x,yK and f(x)=f(y)+G(y),x-y then G(x)=G(y).

We also solve a similar problem for K replaced with an arbitrary bounded subset of X, and for C 1 (X) replaced with the class C b 1,u (X) of differentiable functions with uniformly continuous derivatives on bounded subsets of X.

Reçu le : 2019-12-03
Révisé le : 2020-04-02
Accepté le : 2020-05-05
Publié le : 2020-09-14
DOI : https://doi.org/10.5802/crmath.62
Classification : 26B05,  26B25,  52A05,  52A20
@article{CRMATH_2020__358_5_551_0,
     author = {Daniel Azagra and Carlos Mudarra},
     title = {Convex $C^1$ extensions of $1$-jets from compact subsets of Hilbert spaces},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {551--556},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {358},
     number = {5},
     year = {2020},
     doi = {10.5802/crmath.62},
     language = {en},
     url = {comptes-rendus.academie-sciences.fr/mathematique/item/CRMATH_2020__358_5_551_0/}
}
Daniel Azagra; Carlos Mudarra. Convex $C^1$ extensions of $1$-jets from compact subsets of Hilbert spaces. Comptes Rendus. Mathématique, Tome 358 (2020) no. 5, pp. 551-556. doi : 10.5802/crmath.62. https://comptes-rendus.academie-sciences.fr/mathematique/item/CRMATH_2020__358_5_551_0/

[1] Daniel Azagra; Erwan Le Gruyer; Carlos Mudarra Explicit formulas for C 1,1 and C conv 1,ω extensions of 1-jets in Hilbert and superreflexive spaces, J. Funct. Anal., Volume 274 (2018) no. 10, pp. 3003-3032

[2] Daniel Azagra; Carlos Mudarra Whitney Extension Theorems for convex functions of the classes C 1 and C 1,ω , Proc. Lond. Math. Soc., Volume 114 (2017) no. 1, pp. 133-158

[3] Daniel Azagra; Carlos Mudarra Global geometry and C 1 convex extensions of 1-jets, Anal. PDE, Volume 12 (2019) no. 4, pp. 1065-1099